MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP III 5 MM X 22 MM; CATHETER, THROMBUS RETRIEVER
Model Number ET309522
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 06/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Based on complaint information, the device is not available to be returned for analysis.A review of the manufacturing documentation associated with this lot (22j017av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Vessel perforation is a known potential complication associated with the use of the embotrap iii device and is listed in the instructions for use (ifu) as such.However, the device performed as intended.Per the event description, the patient experienced a ¿rupture¿ during the procedure using the embotrap iii device and therefore the relationship of the embotrap iii to the reported event cannot be excluded.Thus, the event will be conservatively reported to the us fda under 21 cfr 803 with the classification of ¿serious injury.¿ the file will be re-reviewed when additional information is received.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be investigated via product analysis.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a mechanical thrombectomy procedure for an acute cerebral infarction with the occlusion at the distal m1 (m1d) segment of the middle cerebral artery (mca), because the right and left femoral arteries and the right brachial artery were difficult to puncture, a common carotid artery (cca) was punctured as the access point for the approach.A 9fr branchor balloon guide catheter (asahi-intecc) was inserted into the internal carotid artery (ica), then the microcatheter, a phenom¿ 21 microcatheter (medtronic) and aspiration catheter, a 5f sofia¿ flow plus aspiration catheter (microvention) were inserted into the m1 segment of the mca.The first pass was made; aspirate a thrombus using the aspiration catheter and a small amount of thrombus was retrieved.On the second pass, the thrombus was collected using the combined method with a 5mm x 22mm embotrap iii revascularization device (et309522 / 22j017av) and the aspiration catheter.An m2 occlusion was found.On the third pass, thrombus was collected via the combined method with the embotrap iii and aspiration catheter.A rupture was found at the proximal m2 segment and coil embolization was performed.Hemostasis at the site of the bleed was confirmed and the procedure was reported as completed.It was reported that a continuous flush was maintained during the procedure.The patient was reported as still in the hospital at the time of the complaint initiation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 31-jul-2023.On 31-jul-2023, additional information was received.The information indicated that the first pass was made using only the aspiration catheter (without the embotrap iii device) with a small amount of thrombus retrieved.The second pass was made via the combined method with the embotrap iii device; this was the embotrap iii device¿s first pass.The third pass was made with the embotrap iii device and the aspiration catheter; this was the embotrap iii device¿s second pass.The total number of passes made with the embotrap iii device was two (2).The third pass via the combined method was made to attempt to retrieve the m2 occlusion; the m2 occlusion was retrieved.Initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOTRAP III 5 MM X 22 MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17329441
Report Number3011370111-2023-00076
Device Sequence Number14833661
Product Code NRY
UDI-Device Identifier10886704082866
UDI-Public10886704082866
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Model NumberET309522
Device Catalogue NumberET309522
Device Lot Number22J017AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5F SOFIA¿ FLOW PLUS CATHETER (MICROVENTION); 9FR BRANCHOR BALLOON GUIDE CATHETER (ASAHI-INTECC); PHENOM¿ 21 MICROCATHETER (MEDTRONIC)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown